MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron max was kinked approximately 9.5, 72.0 cm from the hub.The neuron max was ovalized approximately 29.0, 56.0, 74.0, and 78.0 cm from the hub.The neuron max was kinked approximately 9.5, 72.0 cm from the hub.The neuron max was ovalized approximately 29.0, 56.0, 74.0, and 78.0 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed that the device was kinked and ovalized.If the device is forcefully advanced against resistance, damage such as a kink may occur.Further evaluation of the neuron max revealed that the device was ovalized.If the device is forcefully gripped or pinched during handling, damage such as ovalization may occur.Some of this damage was likely incidental to the reported issue and may have occurred while packaging the device for return to penumbra.The sheath identified in the complaint was not returned to penumbra for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the tip of a neuron max 6f 088 long sheath (neuron max) became kinked as the physician attempted to advance it through a sheath.The damage to the neuron max occurred prior to use and, therefore, the neuron max was not used in the procedure.The procedure was completed using a new neuron max and the same sheath.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7652758
Report Number3005168196-2018-01300
Device Sequence Number11217179
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/28/2020
Device Catalogue NumberPNML6F088804
Device Lot NumberF75276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1